Femmes et syndrome sexuel post-ISRS

Je suis une femme de 26 ans. J’ai pris l’antidépresseur paroxetine pendant environ 1 an comprenant plusieurs mois d’arrêt progressif. Au bout de deux mois dans le traitement j’ai commencé à perdre ma libido, c’est-à-dire, intérêt pour le sexe, attirance, désir, excitation. Elle n’est pas revenue après l’arrêt du traitement et cela fait maintenant presque un an. En parallèle j’ai l’impression de ne pas ressentir les choses à 100%, comme la passion amoureuse, ou encore me sentir connectée à mes souvenirs, mon passé (de vagues images qui ne sont plus liées à des émotions).

J’aimerais connaître d’autres femmes qui traversent cette épreuve car elles se font rares sur les forums et que les ressources scientifiques semblent plus préoccupées par les cas masculins. Et c’est déjà une expérience suffisamment solitaire pour qu’on ait besoin d’en rajouter !

4 Likes

Thankyou for joining us here @Depcherry. We do have some women here, but sadly not many, I have read similar things from other women here.

I think that it could be a self fulfilling situation, that we don’t have many women here, because we don’t have many women here.

The forum has a translation feature, click the globe at the bottom of the post. If you set your language to French in your settings, the forum should translate posts for you when you click the globe.

@bunny88, do you know the names of other women who have been posting here recently?

2 Likes

Thank you for your concern, I’m bilingual, but I wanted to reach out to people potentially living the same thing in my country, I might participate elsewhere on the forum, but generally I try to keep some distance to avoid worrying and try to remain positive and hopeful!

I understand. If you’d like a general chat with people who understand what this stuff is like, feel free to say, we don’t have to talk exclusively about feeling bad.

Hello, I am an Italian sufferer and a girl, I took ssris more than 1 year and half ago.
I was recently put in contact with a French journalist who wants to interview girls specially from France about pssd. Do you maybe know her?
I couldn’t yet decided if I wanted to partecipate in that series of interviews, if you are interested I can give you her contact and most importantly links to her articles so you can understand better where she cames from (the articles are unfortunately very depressing tho).
Wish you well :heart:

4 Likes

Hi ! No I haven’t heard of her, I would be interested in the links and her contact. Thank you, and don’t despair, I try to take a step back as much as I can with all this. We’re all different, yet all living the same thing, and we can all have hope to recover !

2 Likes

Have you seen any improvements in your condition?

Thank you for the reassurance, I try to say to myself this things too…
Anyway I’ll send you those things in a pm since it’s an email, I mean I’m pretty sure it’s already public cause she worked with Haley I believe but idk I’ll give you those infos just as I received them…
Let me know what you think about it if you want cause I used the automatic translator and I can’t understand fully what I think about her work.

I’m not sure if I succeeded in sending you the pm… Let me know!
Anyway about the progress it’s very hard to say cause I have ‘good’ days and awful days simptoms wise.
Some simptoms disappeared like brain zaps and restless legs, some other got worst (or I just began to noticed them?) I’m not ok overall…
Tbh I’m struggling but I’m tryn to find balance between recognizing my struggles and the horror of the situation and taking care of myself and trying to believe that I’m going to be ok someday somehow even if there’s no evidence of that now…

I got your pm! Thank you! :slight_smile:
I’ll give you my thoughts on them!

I think that’s about the only thing we can do. My symptoms are only sexual and I maybe saw occasionnal slight improvements in the past 3 months but still light years away from my pre-med sex-drive. I’m going to try an amino acid complex soon. And I’ll go see a new general practionner since mine (who prescribed me those meds) doesn’t believe it’s a real thing and neither did the psychiatrist I saw face palm

Do not give up! :muscle:

1 Like

I read through the articles. They don’t specifically mention pssd and withdrawal syndromes. It’s mostly about risks and side effects: some regarding addiction, apparently taking antidepressants offers a fertile ground for alcoholism, dangerosity for pregnant women, apparently there’s a link between those meds and an increase of violence amongst certain individuals notably some involved in killings (link made in some cases in the USA and in France). Interviews of pharmacology experts mainly saying that there’s no solid scientific base for the efficiency of SSRIs and that they are mostly dangerous… :confused:

Yea… I believe she is willing to explain her intentions about her project… Idk you can see if it can be something u want to participate in, talking to her. My worries are related to the fact of not having total control of the work but maybe this is overworring… Idk. The interesting part was that she wanted to do a work just about females and this can be very important now.

Oh I just realised I missed reading one “destroyed by antidepressants”. I feel lucky compared to the extreme cases described in it.

You’re right. Plus women are often forgotten in medical studies (especially those regarding sexuality). I don’t think I’ll contact her right now, maybe in the future, maybe it’s selfish but I feel like I need to focus on myself and try to remain positive as much as I can and I still have some nootropics to try!

1 Like

Yea. Definitely. My doc said that since I’m a woman I have no libido because of that :man_facepalming:t2: and he is not the only one.

I totally understand about the journalist btw.
Be careful with your trials!

1 Like

Oh my god. And those people are called doctors. What an ignorant sexist jerk!

I was told that it was the depression or my partner the problem! Even though I repeatedly said that even in the depths of my depression prior to the meds I never had issues with my sex drive, quite the contrary. They insisted that 4 days after taking the last dose, the drug was now flushed from my body and could no longer have any impact whatsoever… Those people do not keep up with the medical agenda and obviously learn very erroneous things during their med studies…

1 Like

I could have wrote this cause this is exactly what happened to me and what I heard from docs many Many times as well.
And yea sexist jerk is exactly the right word lol